Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 183, NWS Raleigh, NC

June 9, 2008Moore County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 9, 2008, 7:07 PM EDT for Moore County, North Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2008, 7:07 PM EDT (23:07 UTC)
Expired
Jun 9, 2008, 7:31 PM EDT
In force
24 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Moore County, NC

The radar

The Raleigh/Durham radar (KRAX), 112 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
440 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1969 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 092307
SVRRAH
NCC125-092345-
/O.NEW.KRAH.SV.W.0183.080609T2307Z-080609T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
707 PM EDT MON JUN 9 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MOORE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 745 PM EDT

* AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER FOXFIRE...OR 9 MILES WEST OF SOUTHERN
  PINES...MOVING NORTHEAST AT 3 MPH. PENNY SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  TAYLORTOWN...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

LAT...LON 3507 7951 3510 7958 3512 7957 3514 7959
      3517 7961 3519 7965 3522 7967 3523 7967
      3538 7960 3527 7933
TIME...MOT...LOC 2307Z 208DEG 2KT 3519 7955

$$

VINCENT
2 follow-up statements
000 
WWUS52 KRAH 092314
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
714 PM EDT MON JUN 9 2008

NCC125-092345-
/O.CON.KRAH.SV.W.0183.000000T0000Z-080609T2345Z/
MOORE NC-
714 PM EDT MON JUN 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHERN MOORE COUNTY...

AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
FOXFIRE...OR 8 MILES WEST OF SOUTHERN PINES...MOVING NORTHEAST AT 6
MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... PINEHURST...SEVEN
LAKES...TAYLORTOWN AND WHISPERING PINES.

IN ADDITION TO PENNY SIZED HAIL AND DAMAGING WINDS...CONTINUOUS 
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...
CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED.

LAT...LON 3507 7951 3510 7958 3512 7957 3514 7959
      3517 7961 3519 7965 3522 7967 3523 7967
      3538 7960 3527 7933
TIME...MOT...LOC 2314Z 215DEG 5KT 3520 7954

$$

VINCENT
000 
WWUS52 KRAH 092331
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
729 PM EDT MON JUN 9 2008

NCC125-092339-
/O.CAN.KRAH.SV.W.0183.000000T0000Z-080609T2345Z/
MOORE NC-
729 PM EDT MON JUN 9 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MOORE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...THEREFORE THE WARNING HAS BEEN CANCELLED.

VERY HEAVY RAINFALL WILL CONTINUE WITH THUNDERSTORMS IN SOUTHERN AND 
WESTERN MOORE COUNTY THROUGH 8 PM THIS EVENING. RAINFALL AMOUNTS 
EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE 
AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. 
MINOR FLOODING OF LOW LYING AREAS...CREEKS...STEAMS AND SOME ROADS 
CAN BE EXPECTED.

IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.

LAT...LON 3507 7951 3510 7958 3512 7957 3514 7959
      3517 7961 3519 7965 3522 7967 3523 7967
      3538 7960 3527 7933
TIME...MOT...LOC 2329Z 215DEG 5KT 3522 7953

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:20 PM EDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 9, 3:20 PM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT MON JUN 9 2008

.SYNOPSIS...
STRONG RIDGING ALOFT OVER THE CAROLINAS WILL GRADUALLY SHIFT
OFFSHORE LATER TONIGHT... AND WILL ALLOW A WEAK FRONT TO MOVE INTO
THE AREA FROM THE NORTHWEST BEFORE STALLING OVER THE AREA LATE
TUESDAY THROUGH THURSDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 1045 AM MONDAY...

A HEAT ADVISORY REMAINS IN EFFECT THROUGH 8 PM TODAY FOR ALL BUT
THE NORTHWEST PIEDMONT AND PERSON COUNTY IN CENTRAL NC.

ANOTHER HEAT ADVISORY HAS BEEN ISSUED FOR THE SAME AREAS FOR
TUESDAY AFTERNOON.

TONIGHT: ANOTHER WARM AND MUGGY NIGHT IS EXPECTED... AS THE
CHARACTER OF THE AIR MASS WILL BE UNCHANGED. LOWS AGAIN WITHIN A
FEW DEGREES EITHER SIDE OF 75 DEGREES. HAVE INCLUDED ISOLATED
THUNDER ACROSS THE EXTREME SOUTHERN PIEDMONT THIS EVENING... AS
THE DEVELOPING THUNDERSTORMS TO OUR SOUTH AND WEST INVOF A LEE
SIDE TROUGH AND SOIL TYPE DISCONTINUITY... MAY PROPAGATE
NORTHEASTWARD INTO OUR SOUTHWESTERN CWA BEFORE DISSIPATING WITH
THE ONSET OF NOCTURNAL COOLING.

TUESDAY: HAVE ISSUED ANOTHER HEAT ADVISORY FOR TUESDAY
AFTERNOON... SINCE THE THERMAL RIDGE LINGERS OVER OUR REGION ONE
MORE DAY. WHILE THE CORE OF THE HEAT SHOULD SHIFT NORTHEASTWARD
ACROSS SOUTHEASTERN VIRGINIA WITH THE DEPARTURE AND WEAKENING OF
THE MID LEVEL RIDGE... MODEL CONSENSUS MAINTAINS H85 TEMPERATURES
AOA 20 CELSIUS OVER CENTRAL NC. THIS SHOULD SUPPORT HIGHS AGAIN
AROUND 100 DEGREES IN THE ADVISORY AREA... WITH UPPER 90S IN THE
NW PIEDMONT. HEAT INDEX VALUES WILL LIKELY COME UP JUST SHY OF 105
DEGREES WITH THE EXPECTED MIXING OUT OF SURFACE DEWPOINTS (AS HAS
BEEN THE CASE THROUGHOUT THIS HEAT WAVE)... BUT THE PROLONGED
SEVERAL DAY PERIOD OF HEAT INDICES IN EXCESS OF 100 DEGREES
NECESSITATES ONE MORE ADVISORY.

REGARDING PRECIPITATION CHANCES: A WEAK SURFACE TO H85 FRONT WILL
DRIFT SOUTHEASTWARD INTO THE WESTERN PIEDMONT OF NC LATE TUESDAY
AFTERNOON... PROPELLED BY THE SOUTHERN FRINGE OF A MID LEVEL WAVE
FORECAST TO MOVE ACROSS THE GREAT LAKES. WHILE MID LEVEL MOISTURE
WILL BE LIMITED... THE LOW LEVEL CONVERGENCE/FGEN ASSOCIATED WITH
THE LOW LEVEL FRONT... AND PROXIMITY OF A LOW LEVEL THETA-E
RIDGE... WARRANT AT LEAST A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS OVER THE WESTERN PIEDMONT COUNTIES LATE TUESDAY
AFTERNOON.  -MWS

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
AS OF 145 PM MONDAY...

FOR TUESDAY NIGHT/WEDNESDAY: FINALLY... THE TRANSITION OUT OF THE
VERY OPPRESSIVE CONDITIONS IS UNDERWAY. THE LOW-AMPLITUDE MID LEVEL
SHORTWAVE TROUGH TRACKING UP THROUGH THE GREAT LAKES REGION AND ST
LAWRENCE VALLEY LATE TUESDAY THROUGH TUESDAY NIGHT ALLOWS A COLD
FRONT TO PUSH EASTWARD AND DROP INTO THE PREEXISTING LEE TROUGH EAST
OF THE MOUNTAINS. AS THIS HEIGHT WEAKNESS ALOFT EASES SLOWLY INTO NC
FROM THE WEST... THE SMALL SURFACE HIGH BEHIND THE FRONT STRENGTHENS
A BIT... AND BOTH FEATURES SEEM TO PROVIDE ENOUGH MOMENTUM TO SHIFT
THE SURFACE FRONT THROUGH MUCH OF CENTRAL NC BY WEDNESDAY MORNING.
OVERALL THE WIND FIELDS FROM THE SURFACE UP THROUGH THE MID LEVELS
ARE QUITE WEAK AND MODEL ANALYSIS AT 850 MB SHOWS LITTLE TO NO
MOISTURE CONVERGENCE... PLUS FLOW IS NEARLY NEUTRAL OR SLIGHTLY
DOWNGLIDE ON THE 305K SURFACE. ALL OF THIS IS ARGUING AGAINST PRECIP
TUESDAY NIGHT. BUT FORECAST PRECIPITABLE WATER VALUES REACH UP NEAR
180% OF NORMAL OVERNIGHT... AND THERE IS GOOD MODEL AGREEMENT ON
PATCHY PRECIP DEVELOPMENT IN CENTRAL NC. SO DESPITE THE MARGINAL
FORCING WHICH LOOKS LIMITED TO WEAK LOW LEVEL MASS CONVERGENCE...
GIVEN THE INCREASING MOISTURE... WILL RETAIN A SLIGHT CHANCE POP
TUESDAY NIGHT WITH VERY LIGHT AMOUNTS. LOWS 69-75. THE WEAK SURFACE
HIGH... EXPECTED TO BE CENTERED OVER WV BY WEDNESDAY MORNING...
SLIDES EASTWARD TO THE DELMARVA AREA DURING THE DAY... AND THE WEAK
SURFACE TROUGH HOLDS ACROSS THE SOUTHERN AND EASTERN CWA. LATEST
SREF OUTPUT SHOWS A 50-70% CHANCE OF MEASURABLE PRECIP WEDNESDAY
AFTERNOON. PRECIPITABLE WATER REMAINS RESPECTABLE AND EVEN INCREASES
A BIT... NEARING 200% OF NORMAL... WITH A LOW LEVEL THETA-E RIDGE
EXTENDING NORTHEAST THROUGH CENTRAL NC... ALTHOUGH FORECAST
INSTABILITY IS RATHER MARGINAL WITH SURFACE CAPES 1500-2000 J/KG.
WILL HOLD ONTO CHANCE POPS... HIGHER SOUTH THAN NORTH... AND
CONSIDERABLE CLOUDINESS. THICKNESSES FACTORING IN BROKEN CLOUD COVER
SUPPORT HIGHS 88-93.

THEN FOR WEDNESDAY NIGHT/THURSDAY: WILL HOLD ONTO A LOW CHANCE OF
SHOWERS WEDNESDAY NIGHT AS MODELS DEPICT ELEVATED INSTABILITY
LASTING WELL PAST SUNSET AND CONTINUED HIGH ATMOSPHERIC MOISTURE
CONTENT WITH WEAK SURFACE CONVERGENCE PERSISTING. EXPECT MILD LOWS
OF 67-72... A BIT WARMER THAN GUIDANCE CONSIDERING THE CLOUD COVER
AND MODIFYING AIR MASS. THE STAGNANT PATTERN APPEAR TO CHANGE LITTLE
ON THURSDAY WITH A MID LEVEL ANTICYCLONE OVERHEAD... WEAK
SOUTHEASTERLY 850 MB FLOW... AND THE SURFACE TROUGH STILL EXTENDING
ACROSS THE CAROLINAS... ALTHOUGH THE PRECISE LOCATION OF THIS TROUGH
IS IMPOSSIBLE TO DETERMINE WITH ANY ACCURACY AT THIS RANGE. WE
SHOULD HOWEVER SEE CONTINUED ABOVE NORMAL MOISTURE THROUGH THE
COLUMN... AND THIS COMBINED WITH AFTERNOON HEATING SHOULD HELP
PRODUCE SCATTERED CONVECTION. THICKNESSES SHOULD BE NEAR OR JUST
ABOVE NORMAL... AND HIGHS OF 85-88 LOOK GOOD. GIVEN THE VERY WEAK
STEERING WINDS AND THE LCL-TO-FREEZING-LEVEL DEPTH INCREASING TO
OVER 3.5 KM... SOME SHOWERS AND STORMS LATE WEDNESDAY THROUGH
THURSDAY MAY PRODUCE LOCALLY HEAVY DOWNPOURS. -GIH

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 245 PM MONDAY...

THE MID LEVEL RIDGE OVER THE SOUTHEAST BEGINS TO BE TAMPED DOWN BY
THE CIRCULATION AROUND THE CLOSED MID LEVEL LOW WHICH TRACKS ALONG
THE CENTRAL US/CANADA BORDER TO LAKE SUPERIOR... BEFORE RETROGRADING
BACK NORTHWEST INTO NRN ONTARIO WHERE IT SITS THROUGH MONDAY. A MID
LEVEL SHORTWAVE TROUGH TRAILING FROM THIS LOW PROGRESSES THROUGH THE
MIDWEST THURSDAY NIGHT THROUGH FRIDAY NIGHT... WEAKENING AS IT AND A
SURFACE COLD FRONT REACH THE APPALACHIANS SATURDAY NIGHT.

EXPECT SCATTERED SHOWERS TO LINGER THURSDAY NIGHT ALONG THE OLD
TROUGH. THEN AS THE SURFACE RIDGE HEADS FARTHER OFFSHORE AND THE
BOUNDARY LAYER FLOW BECOMES MORE SOUTHWESTERLY... THE BOUNDARY
SHOULD MIX OUT AND WITH A DRY POCKET OF 850 MB AIR ADVECTING IN...
INSTABILITY AND PRECIPITABLE WATER WILL BOTH BE WANING. WILL HOLD
ONTO A SLIGHT CHANCE IN THE WESTERN CWA ONLY IN THE AFTERNOON WITH
DRY WEATHER ELSEWHERE. SHOWER/THUNDERSTORM CHANCES SHOULD SLOWER
INCREASE OVER THE WEEKEND AS THE FRONT APPROACHES FROM THE WEST...
HOWEVER AS THE MID LEVEL TROUGH LOSES ITS DEFINITION THIS FAR
SOUTH... THE DYNAMICS ASSOCIATED WITH THE FRONT WILL BE DIMINISHING
RAPIDLY AND PRECIP CHANCES WILL BE KEPT ON THE LOW SIDE... OVER THE
WESTERN CWA SATURDAY AFTERNOON SPREADING EAST SATURDAY NIGHT INTO
SUNDAY. COMPARED TO THE FASTER GFS... THE ECMWF HAS A SLOWER FRONTAL
MOVEMENT AND THUS A MORE PROLONGED PERIOD OF POSSIBLE PRECIP...
LASTING INTO EARLY MONDAY BEFORE THE FRONT FINALLY DROPS TO OUR
SOUTHEAST. SINCE WERE ONCE AGAIN LOOKING AT VERY BAGGY AND WEAK MID
LEVEL TROUGHING EXTENDING DOWN THROUGH THE CENTRAL CAROLINAS AND
INTERIOR SOUTHEAST WITH SEEMINGLY LITTLE PUSH TO PROPEL THIS FRONT
EASTWARD... AM INCLINED TO LEAN TOWARD THE SLOWER ECMWF AND WILL
HOLD ONTO A SMALL CHANCE OF PRECIP INTO MONDAY. THICKNESSES THROUGH
THIS PERIOD HOLD NEAR TO JUST ABOVE NORMAL... AND THUS WILL GO WITH
LOWS GENERALLY IN THE MID-UPPER 60S AND HIGHS IN THE MID 80S TO
AROUND 90. -GIH

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
AS OF 230 PM MONDAY...

ASIDE FROM VFR/MVFR HAZE TUESDAY MORNING... VFR CONDITIONS
EXPECTED THROUGH THE VALID TAF PERIOD... AS RELATIVELY DRY DEEP
LAYER RIDGING PERSISTS ACROSS THE REGION. SCATTERED CUMULUS CLOUDS
WITH BASES AROUND 7 THOUSAND FT THIS AFTERNOON SHOULD DIMINISH
LATER THIS EVENING. LIGHT AND VARIABLE SURFACE WINDS MAY PREVAIL
WEAKLY FROM THE SOUTH OR SOUTHWEST TONIGHT... AS A LEE SIDE TROUGH
DISSIPATES AND BERMUDA HIGH PRESSURE REESTABLISHES OVER OUR
REGION.

A WEAK SURFACE COLD FRONT WILL MOVE INTO THE WESTERN PIEDMONT OF
NC TUESDAY AFTERNOON... AND MAY TRIGGER A FEW SHOWERS AND
THUNDERSTORMS AT KGSO AND KINT AFTER 21Z TUESDAY. SOME OF THESE
MAY DRIFT INTO THE KRDU VICINITY AROUND SUNSET... BUT DRY
CONDITIONS EXPECTED ELSEWHERE.

LOOKING AHEAD... BRIEF MVFR/IFR CONDITIONS WILL BE POSSIBLE IN
SHOWERS AND THUNDERSTORMS WEDNESDAY AND THURSDAY AFTERNOONS... BUT
GENERALLY VFR CONDITIONS ARE EXPECTED OTHERWISE.

&&

.CLIMATE...
RALEIGH-DURHAM AIRPORT (RDU)

DAILY RECORD HIGHS            DAILY RECORD HIGH MINIMUMS

JUNE 9  98   SET IN 1999       75  SET IN 1993
JUNE 10 97   SET IN 1947       73  SET IN 1981

GREENSBORO AIRPORT (GSO)

DAILY RECORD HIGHS            DAILY RECORD HIGH MINIMUMS

JUNE 9  99   SET IN 1933        72  SET IN 2007
JUNE 10 97   SET IN 1947        75  SET IN 1981

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ008>011-
024>028-040>043-073>078-083>086-088-089.
HEAT ADVISORY FROM 12 PM TO 8 PM EDT TUESDAY FOR NCZ008>011-
023>028-040>043-073>078-083>086-088-089.

&&

SYNOPSIS...
NEAR TERM...MWS
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...MWS
CLIMATE...
Hazardous weather outlook, Jun 9, 4:23 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
423 PM EDT MON JUN 9 2008

NCZ007-021>023-038-039-102030-
PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
423 PM EDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE HEAT WAVE WILL CONTINUE ON TUESDAY WITH HIGHS IN THE UPPER 90S.
THESE HOT TEMPERATURES COMBINED WITH MODERATE RELATIVE HUMIDITIES
WILL ALLOW HEAT INDEX VALUES TO REACH...AND POSSIBLY EXCEED 100
DEGREES.  A SLIGHT COOL DOWN IS EXPECTED BY MID TO LATE
WEEK...ALTHOUGH HIGH TEMPERATURES WILL STILL LIKELY BE ABOVE
NORMAL IN THE UPPER 80S.

NCZ008>011-024>028-040>043-073>078-083>086-088-089-102030-
GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
423 PM EDT MON JUN 9 2008

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THE EARLY SEASON HEAT WAVE WILL CONTINUE TUESDAY WITH HIGH TEMPERATURES
AROUND 100 DEGREES. THE COMBINATION OF HOT TEMPERATURES AND MODERATE
RELATIVE HUMIDITIES WILL ALLOW HEAT INDEX VALUES TO REACH OR
EXCEED 105 DEGREES. A SLIGHT COOL DOWN IS EXPECTED BY MID TO LATE
WEEK...ALTHOUGH HIGH TEMPERATURES WILL STILL LIKELY BE ABOVE
NORMAL IN THE LOWER 90S.

SMITH

In the hours before

Special weather statement, Jun 9, 4:37 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
437 PM EDT MON JUN 9 2008

NCZ088-092115-
CUMBERLAND-
437 PM EDT MON JUN 9 2008

...A NEARLY STATIONARY STRONG THUNDERSTORM WILL AFFECT PORTIONS OF
CUMBERLAND COUNTY THROUGH 515 PM EDT...

AT 437 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BONNIE DOONE...OR ABOUT OVER FAYETTEVILLE. THIS STORM WAS NEARLY
STATIONARY.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM.

ADDITIONALLY...VERY HEAVY RAINFALL WITH RAINFALL RATES AS MUCH AS AN
INCH PER HOUR CAN BE EXPECTED WITH THIS STORM. LOCATIONS BETWEEN
FAYETTEVILLE AND BONNIE DOONE ARE MOST LIKELY TO BE AFFECTED BY THIS
STORM THROUGH 515 PM THIS AFTERNOON.

VINCENT
Special weather statement, Jun 9, 5:52 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
552 PM EDT MON JUN 9 2008

NCZ084-085-092215-
RICHMOND-SCOTLAND-
552 PM EDT MON JUN 9 2008

...A STRONG THUNDERSTORM WILL MOVE SLOWLY ACROSS EASTERN RICHMOND
AND NORTHERN SCOTLAND COUNTIES THROUGH 615 PM EDT...

AT 552 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HOFFMAN...OR ABOUT 13 MILES EAST OF ROCKINGHAM...MOVING NORTHEAST AT
7 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR HOFFMAN AROUND 610 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS UP TO ONE INCH DURING THE NEXT
HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING.

VINCENT
Special weather statement, Jun 9, 6:45 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
645 PM EDT MON JUN 9 2008

NCZ088-092315-
CUMBERLAND-
645 PM EDT MON JUN 9 2008

...A STRONG THUNDERSTORM WILL MOVE SLOWLY ACROSS SOUTHWEST
CUMBERLAND COUNTY THROUGH 715 PM EDT...

AT 645 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTHEAST OF HOPE MILLS...OR ABOUT 13 MILES SOUTH OF FAYETTEVILLE...
MOVING NORTHEAST AT 4 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HOPE MILLS...AND
OTHER AREAS BETWEEN INTERSTATE 95 AND HIGHWAY 87 IN SOUTHWEST
CUMBERLAND COUNTY.

GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING.

VINCENT
Special weather statement, Jun 9, 6:58 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
658 PM EDT MON JUN 9 2008

NCZ075-092330-
MOORE-
658 PM EDT MON JUN 9 2008

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MOORE COUNTY THROUGH
730 PM EDT...

AT 658 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TAYLORTOWN...OR ABOUT 7 MILES WEST OF SOUTHERN PINES. THIS STORM WAS
NEARLY STATIONARY.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PINEHURST...
TAYLORTOWN...AND AREAS ALONG HIGHWAY 211 IN SOUTH CENTRAL MOORE
COUNTY.

GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING.

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 3:43 PM EDTHeat AdvisoryRAHAnson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 19 more28 hr
Jun 9, 7:19 PM EDTSevere Thunderstorm WarningRAHHoke41 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.